Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had buzzing noise from ear and can hardly hear. Taking Sofradox and Flucloxacillin. Recommendations?

was having a buzzing noise in one of my ears,went to my gp,he looked into my ears and said there is wax which needs clearing and then he prescribed cerumol which i took for 3 days as advised but nothing came out,however on the same ear i can hardly hear now and the buzzing is still there and can barely hear on the same ear and at times it gets totally blocked which is so irrittating.I saw my gp again yesterday and expalined this to him,he then checked the ear again and said it was now inflamed and infected.he prescribed sofradox and flucloxacillin 500mg 4 times a day.The buzzing noise is still there and difficult in hearing .I wanted to stop the ear drops as i feel its making it worse.Is this advisable,i dont want to end up being deaf
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query

I have gone through your query regarding buzzing noice in your one ear along with blockade. As you have been told by your GP that there is wax in your ear that appears to be correct as after instiling ear drop your ear get blocked due to increase in size of wet wax.

Other possibilities of Buzzing noice with hearing loss are-
(a) Otitis Externa
(b) Acute otitis media
(c) C.S.O.M. with labyrinthitis.
(d) Miniere's disease.
(e) Tinnitus (idiopathic)
(f) Acoustic neuroma.

To confirm this these investigations are necessary-

(a) Audiometery ( pure tone and impedance).
(b) C.T.scan of affected ear (HRCT).

In your case it appears to be due to impacted wax in ear, that can be remove by only ENT doctor. So please first of all go for wax removal. Unfortunately if after ear cleaning your problem doesn't solves than proceed as advice above.

With regards.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor